MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10.

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10.
Model Number 647205
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd facs¿ sample prep assistant iii that the customer ran sample however when the instrument was done there was liquid and blood inside.Leak.The following information was provided by the initial reporter: it was reported by the customer that the sensor has been replaced.Error message went away customer ran sample however when the instrument was done there was liquid and blood inside.Customer problem: internally leaking.Steps taken with customer/ troubleshooting: initially the error "waste tank full" appeared.The sensor has been replaced.Error message went away.Customer ran sample however when the instrument was done there was liquid and blood inside.Leak.Customer reached out to fse (b)(6).I asked the customer to check to see if the wash station is overflowing, upon checking the waste station is full of fluid.I had her try to clean the in-line filter but she said she could not unscrew it to clean it.She would like the fse.Initially the error "waste tank full" appeared.The sensor has been replaced.Error message went away.Customer ran sample however when the instrument was done there was liquid and blood inside.Leak.Customer reached out to fse (b)(6).
 
Additional Manufacturer Narrative
Common device name: automated pipetting, diluting and specimen processing workstations for flow cytometric analysis.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary (b)(4) pn: 647205 spaiii sn: (b)(6) awareness: 10/04/2022 opened: 10/04/2022 investigation summary: scope of issue: the scope of issue is limited to part: 647205 spaiii and serial number: (b)(6).Problem statement: customer reported: internally leaking.Manufacturing defect trend: there are (b)(4) qns related to the reported issue.Date range (date of incident to 12 months back) from 04oct2021 to date 04oct2022 (rolling 12 months) complaint trend: this is (b)(4) complaint related to the reported complaint.Date range (date of incident to 12 months back) from 04oct2021 to date 04oct2022 (rolling 12 months) (b)(4) (this complaint).Investigation result / analysis: per fse¿s report: replaced waste fitting (part no 59-10092-05s used customer stock).Instrument passed all required tests.No further issues.Sample preparation was not affected.There was no delay in patient treatment due to any unexpected results.Service max review: review of related work order#(b)(4).Install date: (b)(6) 2013.Defective part number: 59-10092-055 waste fitting.Work order notes: subject / reported: internally leaking.Problem description: fluidic leak.Cause: coupling/fitting defect.Work performed: replaced waste fitting.Solution: replaced waste fitting.Parts replaced: 59-10092-005 - waste fitting.Returned sample analysis: the complaint sample was not requested to be returned and no photo(s) / picture(s) were provided.Manufacturing device history record (dhr) review: review of the dhr for serial number: (b)(6) and pn647205 was reviewed.The instrument met all the manufacturing specifications prior to release.Risk analysis: risk management file part #100245ra, revision 03 was reviewed.Hazard(s) identified? yes no.Hazard id: 3.1.28.Hazard: environment biohazard.Cause: leaking waste lines.Harmful effects: exposure to biohazard.Residual severity: 5.Residual probability: 1.Residual risk index: 5.Implementation: bd facs sample prep user¿s guide__.Risk control:_afap_____.Mitigation(s) sufficient yes no.Root cause: based on the investigation result and fse¿s report the root cause was a defective waste fitting.Conclusion: based on the investigation results and the fse¿s report the complaint was confirmed for internally leaking.No one was harmed or injured, and no medical diagnosis was performed due to any incorrect results.There was no impact to the patient health or safety.
 
Event or Problem Description
It was reported that while using the bd facs¿ sample prep assistant iii that the customer ran sample however when the instrument was done there was liquid and blood inside.Leak.The following information was provided by the initial reporter.It was reported by the customer that the sensor has been replaced.Error message went away customer ran sample however when the instrument was done there was liquid and blood inside.Customer problem: internally leaking steps taken with customer/ troubleshooting: initially the error "waste tank full" appeared.The sensor has been replaced.Error message went away.Customer ran sample however when the instrument was done there was liquid and blood inside.Leak.Customer reached out to fse (b)(4).I asked the customer to check to see if the wash station is overflowing, upon checking the waste station is full of fluid.I had her try to clean the in-line filter but she said she could not unscrew it to clean it.She would like the fse.Initially the error "waste tank full" appeared.The sensor has been replaced.Error message went away.Customer ran sample however when the instrument was done there was liquid and blood inside.Leak.Customer reached out to fse (b)(4).

Brand Name
BD FACS¿ SAMPLE PREP ASSISTANT III
Common Device Name
SEE H.10.
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15614664
Report Number2916837-2022-00296
Device Sequence Number15439099
Product Code PER
UDI-Device Identifier00382906472052
UDI-Public00382906472052
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number647205
Device Catalogue Number647205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown